MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number 8886645661
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a breast reconstruction procedure, two sutures from the same box disengaged from the needle at the swage.A new device was used to resolve the issue and complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.A representative sample was available for evaluation.Twenty five products in sealed packages were received.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the needle unexpectedly separated from the thread.The reported issue could not be confirmed.The most likely root cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a breast reconstruction procedure, two sutures from the same box disengaged from the needle at the swage while using interrupted suturing technique.A new device was used to resolve the issue and complete the case.Surgical time was extended by approximately 30 minutes.There was no patient injury.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key10323713
Report Number9612501-2020-01061
Device Sequence Number3178805
Product Code GAM
UDI-Device Identifier10884521101692
UDI-Public10884521101692
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number8886645661
Device Catalogue Number8886645661
Device Lot NumberD9J3023Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/26/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1